Have been on it for 10 years at relatively low dose (50 mg a day) and just quit a week ago after being down to 25 mg. a day for a week.Since I quit the 25 mg. last week (7 days now) I fall asleep but wake up like clockwork after 2 hours and have to get up. Eventually I fall back to sleep but not with out tossing for a bit. Is this normal from coming off such a low dose?
Hi Maxed! I have never been on Seroquel. I do know that since being on Zoloft, I have had Insomnia. When I tried to go off of Zoloft, I was a wreck! My insomnia symptoms increased. I saw my doctor and immediately went back on the Zoloft. I know that some SSRI'S cause drowsoness initially and some cause sleep disturbances. I am not surprized that you are experiencing sleep disturbances coming off an Antidepressant .I hope that you are talking to your doctor about another medication. There are so many new Antidepressants now that seem to control the symptoms much better. I hope that you will find the right treatment for you. I wish you the best! Sweetie Pie
I was on 200 mg seroquel for about a year, and have worked down to about 100 mg now. It is a very strong drug. It is really designed as an anti-pschotic, with some anti depressant qualities... that is why Dr.'s prescribe it, as an adjuntive med... meaning, just an "in addition to" another anti depressant. This is my understanding of it.
Now that i am on the dose of half the amount; 100mg, I have started having sleep issues myself. Very often, throughtout this past year, I have had some tough times and could not sleep... pdoc would tell me to take just one more quarter of my pill... and it would do the trick.
He uses it quite often as a sleep aide for many of his patients... and they have depressive issues also.
This past week, i have been experiencing sleep issues, once again,and he wanted to up me on it again.
I put my foot down and said that I was not happy using an antipsychotic as a sleep aide and my goal was to actually get off the med. It makes me very tiered the next day... it is a very powerful med, in my opinion.
Short story long... He has given me some other med options to work with (samples) of meds to try and see what I like. Of course, there is Ambien, but that should only be used for a couple of weeks and the side efects of that med are quite bizarre... I can tell you this... it made me very confused and disorientated after a couple of days on it... I have heard stories, first hand from friends that have taken it and would actually go out, in there sleep, and drive somewhere... or binge eat and have no recollection...
So far, the best is Zofran, which is an anti-nausea med... which i do suffer from.(currentently on 7 psych meds and get upset stomach). This has been sweet... zonk out and get up fine, the next day.
Then of course, there are benzo's that could be used temporarily.
I can totally see how coming off just 25 mg of the seroquel could change your sleep habbit... it is a very strong drug.
Hello maxed. Yes it normal. The dose may be low but your body has certainly become accustomed to your taking it. !0 years is a very long time. Your brain will learn to reboot itself but that could take some sleep broken nights. Best of wishes and health to you,pledge
I know this is an old thread but I wanted to comment on my experience with Seroquel. I've been on it since August 2013, 600 mg. I'm weaning now and just started 100 mg and I slept terrible last night! I was on 200 and sleeping fine. I'm thinking of hanging out at 150 mg for a few weeks then back to 100 mg. my doc wants me to go to 50 mg after a month of taking 100. He wants me to be on 50 mg for 2 weeks then stop! I am very worried about the withdrawal and insomnia. I've been tapering down from 600 since November 2014. I've been having an easy time up until now. Is it harder to taper off lower doses or is my mind playing tricks on me?
I have gone down from 600 mg after being on it for roughly 7 years or more. The max dose I was on was 800 mg and I am now on 100 and will soon stop it completely. But I am having the same problem, going to bed at 9-10, waking up at 12, 1, 3, 4, 5, deciding to get up, falling asleep mid day.. Its horrible. I used to sleep twelve hours solid, and now I'm lucky if I get six.
I started seroquel at about 12-13 and am getting off of it just a few months before my 21st birthday. It's caused me memory problems, severe weight gain, emotion loss, detatchment from humans, and anxiety. Learning how to deal with emotions like a pre-teen at 21 is horrid.
I wouldn't recommended seroquel to anybody
Was put on it for sleep deficiency because of another drug from my psychiatrist. I stopped the new med immediately but was not taken off 300mg of seroquel ,worst doctor. I cut down to 150 and decided to stop. It has been 8 days so far and I have slept a total of about 5 hours. I have been on depression medication for about 8 years and my biggest fear of stopping was severe depression, I have felt much much worse than this,I just want to sleep. Truthfully I’ve been fine (knock on wood),I haven’t been overly tired, nauseous,super depressed or feel strange physical sensations,just a little weird. Before I stopped I read a lot about expected symptoms and knew what I could experience,I don’t really know if I’m passed the worst or if it really hasn’t even begun yet but just not being able to sleep is a nightmare in it’s self.
I also get very stuck on stupid thoughts or songs I hear over and over and over in my mind, “She’s Not There”is my current torture,just endless. I’m sticking to this because I have never had a sleeping problem before and the side affects are just not worth it. Just knowing I’m not alone keeps me going.
I’ve been on seroquel for 10 years due to Bipolar and it was a miracle drug for me minus the insane weight gain.
My condition has been incredibly steady and have been working with my Dr. on getting off all my meds
I know it’s an old thread but came by it by googling the question! I had no idea seraquol would do this to me I’ve been on 1200-1500mg a day a HUGE amount. Weight gain was insane it’s the reason I am stopping it. I can handle 500mg a day to take when needed with no side effects just calmness but still weight gain. I have just weaned down to 100mg over a 2 week period as I started feeling more energetic but I can NOT sleep, I’m having really aggressive harmful thoughts sleep deprivation is making me agitated, foggy in the head I want to sleep but I can’t. I’m starting to worry about the mental health aspect as I’m feeling like a science experiment. Anyone got any advice to ease the lack of sleep? I have not told my dr I’m stopping either. I don’t want that lecture. What were your methods to help?
- Seroquel Information for Consumers
- Seroquel Information for Healthcare Professionals (includes dosage details)
- Side Effects of Seroquel (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.